MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. DELTEC® PORT® POWER P.A.C. II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. DELTEC® PORT® POWER P.A.C. II; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 21-4482-24
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report source: country of origin: (b)(6) age at time of event, date of birth: pediatric patient.
 
Event or Problem Description
It was reported that following implant of this deltec® port® power p.A.C.Ii, the catheter was found to be leaking, requiring surgical intervention.Upon implant, multiple needle pricks were made.Subsequently, a leak was observed 2 cm from the tip.The device was explanted and replaced with another device, causing a delay in chemotherapy.No permanent injury was reported.
 
Additional Manufacturer Narrative
It was initially reported that the implant date was (b)(6) 2017.The implant date is unknown.
 
Additional Manufacturer Narrative
One port was returned for analysis in used condition.Visual inspection of the catheter and the port noted no holes or damages.The catheter was in two parts, one part was attached on the "tube outlet".Functional testing included testing the sample with water in order to detect for leaks; no leak was found on the catheter or the port.A review of the manufacturing process was conducted and was considered adequate and correct.Based on the evidence, the complaint was not confirmed.The probable root cause was attributed to the product potentially being received damaged from the supplier, being damaged during the manufacturing process by coming into contact with a sharp edge, or the product being damaged when it left the manufacturing site.
 
Additional Manufacturer Narrative
This is a correction for the investigation report found in supplemental 2.The investigaton was approved after supplemental 2 was submitted.Correction: there is no root cause for this event since the complaint was not confirmed.

Brand Name
DELTEC® PORT® POWER P.A.C. II
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6804982
Report Number3012307300-2017-01838
Device Sequence Number1116574
Product Code LJT
UDI-Device Identifier10610586032769
UDI-Public10610586032769
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date11/01/2020
Device Catalogue Number21-4482-24
Device Lot Number3080359
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Supplement Date Received by Manufacturer07/31/2017
02/14/2018
04/27/2018
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/15/2017
02/26/2018
05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHEMOTHERAPY
Outcome Attributed to Adverse Event Required Intervention;